# SDR 2010FA0000032

- Difficulty date: November 26, 2009
- Submitted: January 15, 2010
- Operation: General aviation
- Aircraft: N8062T
- Make and model: Piper PA-32R-301
- Aircraft serial: 32R8229027
- Engine: Lyc TIO540S1AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: D3000
- Part serial: 2699
- Condition: Misoverhauled
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

MAGNETO WAS O/H ALONG WITH ENTIRE ENG 150 HRS AGO, 5 YRS CALENDAR TIME.  ON A SUCCESSFUL RUN UP, DEPARTING, ENG BEGAN RUNNING VERY ROUGH ABOUT 100 FT ABOVE RUNWAY.  ACFT WAS STILL GENERATING ENOUGH CLIMB POWER TO GET UP TO 1,000 FT AND COMPLETE A SAFE LANDING BACK ON THE FIELD.  ON LANDING, NOTICED LT MAGNETO DEAD, RT UNEVEN.  CALLED SHOP THAT O/H ENG AND MAGNETO, DID NOT KNOW WHY THIS COULD HAVE HAPPENED BUT FELT THE CALENDAR TIME (5 YRS) WAS SIGNIFICANT AND COULD HAVE A FACTOR ON THE BREAKAGE.   SHIPPED THE MAGNETO TO FACILITY AND REPLACED A NUMBER OF PARTS, INCLUDING BOTH NYLON DRIVE WHEELS, WHICH HAD SIGNIFICANT TEETH DAMAGE.  MECHANIC, WHO HAD SEEN THE INSIDE OF THE MAGNETO, WAS QUITE APPALLED AT THE BURNING OF THE POINTS AND CONDITION OF THE NYLON WHEELS.  FELT THE AMOUNT CHARGED AND THE NUMEROUS PARTS THEY REPLACED WAS EXCESSIVE FOR A MAG THAT ONLY HAD 150 HRS ON IT.
